Hail, Duval
- When
- April 25, 4:30 PM CST
- Where
- Duval County, Freer
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.767, -98.367
6 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 25, 2:11 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 311 PM CDT TUE APR 25 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT STILL PROGRESSING NICELY THRU S-CNTL TX...LOCATED ROUGHLY ALONG A LINE FM DRT-SAT-CLL. AIRMASS CONTINUES TO DE-STABILIZE ACROSS S TX AHEAD OF THE FRONT...ESPECIALLY ACROSS THE INTERIOR COASTAL BEND AND RIO GRANDE PLAINS. CAP HAS ALMOST ERODED AND DO EXPECT ISOLD TO SCT CONVECTION TO BEGIN FORMING ACROSS THE VICTORIA CROSSROADS AND RIO GRANDE PLAINS THRU THE REMAINDER OF THE AFTN...WHERE FORCING FM APPROACHING FNT AND SEA-BREEZE IS GREATEST. IMPRESSIVE CAPE AND MODEST WRLY H5 FLOW MAY SUPPORT A FEW SEVERE SUPERCELLS. STORMS LIKELY TO INCREASE IN COVERAGE DURING THE LATE AFTN AND EARLY EVE HOURS...POSSIBLY MOVING THE COASTAL BEND DESPITE SEA-BREEZE POSSIBLY STABILIZING THE COASTAL COUNTIES. WILL GO WITH 40-60 POPS AND CONT MENTION OF SEVERE. SVR TSTM WATCH 249 HAS BEEN ISSUED FOR ENTIRE CWA THRU 03Z. ANTICIPATE ACTIVITY SHOULD WANE DURING THE LATE EVENING AND OVERNIGHT WITH LOSS OF HEATING. WED LOOKS TO BE MOSTLY CLOUDY BEHIND THE FRONT...WITH COOLER TEMPS (ACTUALLY SLIGHTLY BELOW NORMALS FOR A CHANGE) HAVE LOWERED POPS ON WED TO ISOLD. && .MARINE...WEAK TO MODERATE ONSHORE WILL CONT INTO THE EARLY EVENING. COLD FRONT OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON WILL CONTINUE TO MOVE SOUTH INTO THE COASTAL BEND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH A FEW POSSIBLY BECOMING SEVERE. A MODERATE NORTHEAST FLOW WILL DEVELOP OVERNIGHT AND WEDNESDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS BEHIND THE FRONT. && .AVIATION...VFR CONDS WILL CONT THRU THE AFTN..XCPT FOR SOME PATCHY MVFR CIGS ALONG THE COAST. ISOLD SCT RWS/TSTMS XPCTD TO DVLP ALONG AND W OF A VCT-ALI-LRD LINE BTWN 21-00Z...AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. TSTMS WILL CONT INTO THE EARLY EVE...POSSIBLY IMPACTING THE COASTAL BEND. XPCT ACTIVITY TO DIMINISH AFTR 05Z WITH LOSS OF DAYTIME HEATING. MVFR CIGS WILL DVLP && .LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LONG RANGE CONCERNS ARE THE PRECIPITATION DURING THE PERIOD AND WHEN THE RAIN CHANCES WILL END. MODELS BRING BEST MOISTURE TO THE SOUTH OF AREA WEDNESDAY EVENING THEN MOVE MOISTURE ALONG RIO GRANDE OVERNIGHT THURSDAY AND CONTINUE IT DURING THE DAY. SOME WEAK ISENTROPIC LIFT THURSDAY MORNING AND INSTABILITY THURSDAY AFTERNOON/EVENING COULD GENERATE SOME CONVECTION OUT TO THE WEST. FARTHER EAST...RIDGE SHOULD HOLD PRECIP IN BAY. UPPER LEVEL LOW APPROACHES THE PANHANDLES FRIDAY AND SATURDAY. SOME ENERGY ON THE SOUTHERN PERIPHERY OF THIS TROUGH COULD AFFECT AREA FRIDAY THROUGH SATURDAY NIGHT. SOME DRYING OCCURS ON SATURDAY AFTERNOON OVER THE WEST SO BELIEVE THE BETTER CHANCE FOR PRECIP ON SATURDAY WILL BE OVER THE NORTHEAST AREAS. HOWEVER...06Z AND 12Z GFS RUNS HOLD ON TO THE MOISTURE LONGER AND BRING THE BOUNDARY INTO SOUTH TEXAS SUNDAY MORNING RATHER THAN SATURDAY AFTERNOON...AND BRINGS THE MOISTURE BACK TOWARD THE RIO GRANDE EARLY SUNDAY MORNING. THUS...HAVE EXTENDED POPS IN FOR LATE SATURDAY NIGHT AND SUNDAY MORNING...AND EXPECT RAIN CHANCES TO DECREASE DURING THE DAY AND BE PRETTY MUCH GONE BY NOON. FRONTAL BOUNDARY BEHIND THIS SYSTEM ON SUNDAY NOT VERY STRONG SO DO NOT EXPECT A BIG TEMPERATURE DROP...IT WILL MAINLY BE LESS HUMIDITY. MONDAY AND TUESDAY LOOK TO BE RAIN-FREE DAYS AS WEAK RIDGE BUILDS IN AND AMPLIFIES ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 78 65 82 71 / 50 20 10 10 10 VICTORIA 64 78 57 81 66 / 60 20 10 10 10 LAREDO 70 82 67 87 73 / 60 20 10 20 20 ALICE 66 80 62 85 69 / 60 20 10 10 10 ROCKPORT 67 78 64 80 71 / 50 20 10 10 10 COTULLA 64 80 60 85 67 / 60 20 10 20 20 KINGSVILLE 68 80 64 83 70 / 50 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT-TERM GW/86...LONG-TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 335 PM CDT TUE APR 25 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 335 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS AHEAD OF AN APPROACHING COLD FRONT...THEN BECOME MORE NUMEROUS AND MOVE INTO THE VICTORIA CROSSROADS AND COASTAL BEND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTH TEXAS...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM TONIGHT FOR ALL OF SOUTH TEXAS AND THE ADJACENT NEARSHORE GULF WATERS. THE THUNDERSTORMS WILL DIMINISH TOWARDS AND AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE MAINLY ACROSS THE RIO GRANDE PLAINS AND NORTHERN COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR FRIDAY AND SATURDAY ACROSS MOST OF THE COASTAL WATERS DUE TO A STRENGTHENING PRESSURE GRADIENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. JR/GW
The Corpus Christi radar (KCRP), 84 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
6 hail, 1 tornado. Local standard time, as filed.
Nickle to quarter size hail reported on south side of Laredo.
Reported in Rio Bravo.
Nickle to quarter size hail reported on Highway 16, south of Tilden.
Golfball size hail reported between Ramirez and Concepcion on C.R. 268.
Tornado observed by law enforcement 15 miles east-northeast of Hebbronville, or roughly 6 miles southeast of Realitos. The tornado formed near FM 260, and destroyed a 40 ft by 80 ft hay barn. Debris from the barn struck the northwest corner of nearby home, with a board piercing through a wall, ceiling and roof of the home. No injuries occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504206, 5504318, 5504319, 5504322, 5504320, 5504321, 5504323.